MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens work order search-one similar complaint type event reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -12.5/+1.0/055 (sphere/cylinder/axis), into the patient's eye.Reportedly, the lens was implanted and flipped upside down.The lens was explanted and tore upon removal.Attempts to obtain additional information have not been successful.
 
Additional Manufacturer Narrative
B5-previously stated the lens flipped upside down.Corrected info: the lens tore during injection into the patient's left (os) eye.H6-device code corrected.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5-additional information: "flipped.Tore on removal." h3-device evaluation: the lens was returned in liquid in a vial.Visual inspection found that the haptic was torn.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that a 13.2mm tmicl13.2 implantable collamer lens, -12.5/+1.0/055 (sphere/cylinder/axis) tore during delivery into the patient's left eye (os).Since this lens was a back up lens, the patient had to wait two days for an alternate lens to be implanted.The problem was resolved.Claim#: (b)(4).
 
Additional Manufacturer Narrative
H6: work order search: no similar complaint was reported for units within the same lot.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11654099
Report Number2023826-2021-00956
Device Sequence Number17024189
Product Code QCB
UDI-Device Identifier00841542109369
UDI-Public00841542109369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2021
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/21/2021
05/25/2021
09/17/2021
09/17/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/13/2021
06/17/2021
09/17/2021
09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-MSI-PF, LOT#-UNK; INJECTOR MODEL-MSI-PF, LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;